RUS  ENG    JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PACKAGE AMSBIB
General information
Latest issue
Forthcoming papers
Archive
Impact factor
Guidelines for authors
License agreement

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Trudy MIAN:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Tr. Mat. Inst. Steklova, 2007, Volume 259, Pages 86–105 (Mi tm571)  

This article is cited in 1 scientific paper (total in 1 paper)

Variations on the Theme of Solvability by Radicals

A. G. Khovanskiiabc

a Institute of Systems Analysis, Russian Academy of Sciences
b Independent University of Moscow
c University of Toronto

Abstract: We discuss the problem of representability and nonrepresentability of algebraic functions by radicals. We show that the Riemann surfaces of functions that are the inverses of Chebyshev polynomials are determined by their local behavior near branch points. We find lower bounds on the degrees of equations to which sufficiently general algebraic functions can be reduced by radicals. We also begin to classify rational functions of prime degree whose inverses are representable by radicals.

Full text: PDF file (280 kB)
References: PDF file   HTML file

English version:
Proceedings of the Steklov Institute of Mathematics, 2007, 259, 82–100

Bibliographic databases:

UDC: 512.62+512.12
Received in December 2006

Citation: A. G. Khovanskii, “Variations on the Theme of Solvability by Radicals”, Analysis and singularities. Part 2, Collected papers. Dedicated to academician Vladimir Igorevich Arnold on the occasion of his 70th birthday, Tr. Mat. Inst. Steklova, 259, Nauka, MAIK Nauka/Inteperiodika, M., 2007, 86–105; Proc. Steklov Inst. Math., 259 (2007), 82–100

Citation in format AMSBIB
\Bibitem{Kho07}
\by A.~G.~Khovanskii
\paper Variations on the Theme of Solvability by Radicals
\inbook Analysis and singularities. Part~2
\bookinfo Collected papers. Dedicated to academician Vladimir Igorevich Arnold on the occasion of his 70th birthday
\serial Tr. Mat. Inst. Steklova
\yr 2007
\vol 259
\pages 86--105
\publ Nauka, MAIK Nauka/Inteperiodika
\publaddr M.
\mathnet{http://mi.mathnet.ru/tm571}
\mathscinet{http://www.ams.org/mathscinet-getitem?mr=2433679}
\zmath{https://zbmath.org/?q=an:1182.30009}
\elib{https://elibrary.ru/item.asp?id=9572730}
\transl
\jour Proc. Steklov Inst. Math.
\yr 2007
\vol 259
\pages 82--100
\crossref{https://doi.org/10.1134/S0081543807040074}
\elib{https://elibrary.ru/item.asp?id=13544502}
\scopus{https://www.scopus.com/record/display.url?origin=inward&eid=2-s2.0-38849136705}


Linking options:
  • http://mi.mathnet.ru/eng/tm571
  • http://mi.mathnet.ru/eng/tm/v259/p86

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles

    This publication is cited in the following articles:
    1. Yuri Burda, Ascold Khovanskii, “Signatures of branched coverings and solvability in quadratures”, Mosc. Math. J., 14:2 (2014), 225–237  mathnet  crossref  mathscinet
  •    . . .  Proceedings of the Steklov Institute of Mathematics
    Number of views:
    This page:461
    Full text:152
    References:54

     
    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2020